How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Saurabh Joshi Your Own Question
Dr.Saurabh Joshi
Dr.Saurabh Joshi, Doctor
Category: Health
Satisfied Customers: 4665
Experience:  Physician,Neuro and Vascular Interventional Radiologist
Type Your Health Question Here...
Dr.Saurabh Joshi is online now
A new question is answered every 9 seconds

I am suffering from cramping of my tendons in my feet ...

Resolved Question:

I am suffering from cramping of my tendons in my feet and ankles at night. It is not the muscle that is cramping but the tendon to the point that my feet are drawn downward. Also the tendons in my hands will cramp drawing my fingers downward and will sometimes lock them into place.
Submitted: 8 years ago.
Category: Health
Expert:  Dr.Saurabh Joshi replied 8 years ago.

Since when do you have these symptoms ?

Are you on any medications ?

Do you have any hormonal issues like thyroid / parathyroid ?

Do you have a history of any injury / trauma ?

Please let me know,

Customer: replied 8 years ago.
I have had these symptoms for well over a year, but it seems to be getting worse. I'm on Atenolol and HCTZ. Also, I inject 1cc Delestrogen 40 each 30 days.

I don't have any issues with my throid and no history of any injury or trauma that I am aware of.
Customer: replied 8 years ago.
I'm not certain what more you need. Please let me know. Thank you
Customer: replied 8 years ago.
Okay, I give up. I'm assuming you don't have an answer. Thank you for your time, however.
Expert:  Dr.Saurabh Joshi replied 8 years ago.
Thank you for clarifying ..I am working on the final draft ... please give me some time to frame my answer...
Expert:  Dr.Saurabh Joshi replied 8 years ago.

I think these symptoms can be related to a derangement of Calcium metabolism in the body.

This causes spasmodic contractions of the skeletal muscles, called a carpopetal spasm.

This can occur due t ovarious causes, a likely cause in your case being a reduced serum Calcium level.

I am thinking in these terms because of your age (menopausal / perimenopausal).

Although you are on a Estrogen replacement therapy, this should be considered as a cause.

Another cause that I can think of is a Parathyroid Hormone Derangement,

As the parathyroid gland is responsible for controling Calcium metabolism, a derangement in its functioning can cause such symptoms.

You need to get these evaluated by doing a Serum Calcium Level and a Parathyroid hormone assay.

I hope this gives you some insight into your condition,


Dr.Saurabh Joshi and 3 other Health Specialists are ready to help you
Customer: replied 8 years ago.
Reply to Dr.Saurabh Joshi, MD's Post: I have to go offline for a while, but will check my email as soon as I log on again.

Again, thank you for the time you've spent on this.
Expert:  Dr.Saurabh Joshi replied 8 years ago.
Please ask for clarifications if you need any.

Please click Accept if you are satisfied.